MAUDE Adverse Event Report: ZOLL CIRCULATION, INC QUATTRO® INTRAVASCULAR HEAT EXCHANGE CATHETER KIT CUSTOM LUER APPLAUSE HEPARIN E; INTRAVASCULAR CORE TEMPERATURE REGULATION SYSTEM CATHETER

ZOLL CIRCULATION, INC QUATTRO® INTRAVASCULAR HEAT EXCHANGE CATHETER KIT CUSTOM LUER APPLAUSE HEPARIN E; INTRAVASCULAR CORE TEMPERATURE REGULATION SYSTEM CATHETER
Model Number IC-4593AE
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/31/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported complaint of a leak in the quattro catheter (lot 196842) was confirmed during the functional testing of the catheter.A water emission, leak was observed from the proximal luer port and at the proximal infusion lumen opening during the lumen crosstalk test.The probable root cause is a weakened wall between the lumens, which withstood pressure testing during manufacturing but resulted in a leak during clinical use.Visual inspection of the returned catheter was performed.No physical damage was observed on the catheter.Blood residue was observed on the balloons and in luered tubings.Functional testing of the returned catheter was performed.All the infusion ports and lumens were flushed without resistance.During the functional pressure leak test, the catheter was connected to the pressurized inflation device for one minute, and the balloons were fully inflated when pressurized up to 100 psi, no leak was observed from the catheter balloons.However, a water emission, leak was observed from the proximal luer port and at the proximal infusion lumen opening during the lumen crosstalk test, confirming the reported complaint.Historical complaints were reviewed for information related to the reported complaint, and there was one similar complaint reported for the quattro catheter with lot 196842.Ccr (b)(4), reported on march 21, 2024 for a catheter leak.The investigation revealed a water emission/leak from the proximal luer port during the lumen crosstalk test.
 
Event or Problem Description
The thermogard xp ivtm system displayed an alarm to check the saline solution level.The saline bag was empty.The users checked the connections on the catheter, start-up kit (suk), and the air bubble trap.No leakage was found.A leak check was performed per the catheter ifu.The users flushed the quattro catheter (lot 196842) with saline and no saline came back out of the catheter.So, they decided to stop the therapy.The dwell time was 23 hours.The catheter was inserted into the right femoral vein of the female patient smoothly on the first attempt.The catheter and saline bag were replaced to continue therapy with the same console.No impact or injury to the patient.

Brand Name
QUATTRO® INTRAVASCULAR HEAT EXCHANGE CATHETER KIT CUSTOM LUER APPLAUSE HEPARIN E
Common Device Name
INTRAVASCULAR CORE TEMPERATURE REGULATION SYSTEM CATHETER
Manufacturer (Section D)
ZOLL CIRCULATION, INC
2000 ringwood ave
san jose CA 95131
Manufacturer (Section G)
ZOLL CIRCULATION INC
2000 ringwood ave
san jose CA 95131
Manufacturer Contact
kimthoa sackrison
2000 ringwood ave
san jose, CA 95131
4084192922
MDR Report Key20314055
Report Number3010617000-2024-00756
Device Sequence Number7862516
Product Code NCX
UDI-Device Identifier00849111075275
UDI-Public00849111075275
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K101987
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/21/2025
Device Model NumberIC-4593AE
Device Catalogue Number8700-0783-40
Device Lot Number196842
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/10/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/02/2024
Initial Report FDA Received Date09/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/17/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown